North Dakota, 2005

Damaging Wind in North Dakota, July 13, 2005

July 13, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 13, 2:45 PM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Jul 13, 2:45 PM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT WED JUL 13 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM.
THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING
EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH
DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF
THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT.

THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND
MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE
PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER
ALL OF THE CWA SATURDAY NIGHT.

.LONG TERM...
SUNDAY THROUGH WEDNESDAY...
THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST
AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND
TUESDAY.  THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW
ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL
STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF
TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND
WEDNESDAY DRY.  TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE
PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LM/TSW
Hazardous weather outlook, Jul 13, 3:33 AM CST, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED JUL 13 2005

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
433 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN
NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD
TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS.  THERE IS ALSO
A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA.
SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932-
BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE-
SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS-
INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK...
MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE...
CARRINGTON...BEULAH...BELCOURT AND ASHLEY
433 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND
SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Williams

When
July 13, 9:30 PM CST to 9:35 PM CST
Where
Williams County, (Isn)sloulin Fld Wil
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
48.183, -103.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465674.